Addiction: Substance Abuse Community
narcan
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

narcan

does anyone know how long narcan stays in your system? i was given two viles last night around 11:30, and i did not even take anything. long story..........the worst of all wds set in right after they gave it to me in my iv. i tried to take some today for my pain and really bad rls but it got worse?? someone else hold my meds for me.
Related Discussions
10 Comments Post a Comment
Blank
199177_tn?1332183097
ohhh boy I no very little about narcan ,lets bump it back up and see if someone else with more knowledge knows.
Blank
199177_tn?1332183097
I did find this I dont know if it will help

Narcan will produce withdrawal symptoms. However, in the presence of opioid dependence, opiate withdrawal symptoms may appear within minutes of Narcan administration and subside in about 2 hours. The severity and duration of the withdrawal syndrome are related to the dose of Narcan and to the degree and type of opioid dependence.
Blank
Avatar_f_tn
    I was told narcan will put you in full blown w/d and it does depends on how stong and what pain med you are taking. Do not take any narcotic pain med while on that!!!   I know that from working in the past will people detoxing on it,  it will cause people to have severe thrashing...which is like major rls all over the body, vomiting, severe body aches, exustion, etc. Narcan is like antabuse for alcoholics. If an alcohlic is taking antabuse and they drink alcohol they will suffer big time...major vomiting, and could even die. But you won't die on narcan!!! I was told by 3 addiction pych, doc specialists and nurses that you will feel like your dying but your not in any danger. I just w/d 28 days ago cold turkey of pretty much the strongest pain medicine ( the fentanyl patch...and had no idea what I was in for) I feel for you big time. But, since you are detoxing this way, each day you will get better than worse...thats a good thing. You will get through this. Post what meds your detoxing off of and your symptoms. I know someone on here will help you more on here!! Oh and I was told and read that narcan will stay in your body for a few days. Good luck! I am going to pray for you! You can do this!
Blank
Avatar_f_tn
Oh and please tell me you are under a doctors care. You should be cared for medically for this type of detox.
Blank
Avatar_f_tn
it wasn't on purpose, someone called the cops and told them i took to much pain meds and i didn't. i have been on percocet, ultram, sometimes vicoden for the past two years. i have tried for the past few days to take ultram, the cops took the other ones. they called the ambulance and they gave me two viles of the narcan. i feel like i am going to die! i do not get any meds until a few weeks, my mom holds them for me. do you know if i will be able to take them by then? i will stop trying to take the ultram. i have for the past year taken more than prescribed, that is why my mom usually has them for me. i am not under a doctors care.  i am at my moms house sitting on her couch moving uncrontollably. i am forcing myself to atleast take a shower everyday but i do not know how much longer i can do this. everyday i pray that it will start to get better, but it is getting worse. i have nowhere to go for any care. i live in a very small town.
Blank
584512_tn?1301275585
Narcan has a short half-life (meaning how long it takes to be excreted from your system) it only lasts 60 - 90 minutes but the severity of the narcan effects depend on the dose of the narcan, the opiate involved, and the degree of physical dependance.

The Narcan can and will increase your withdrawal symptoms but right now you are probably going thru just plain wd's... not effects of Narcan...

Hope this helps
Blank
199177_tn?1332183097
It sounds like you are going threw tramadol withdrawl (withdrawal) is that posable ?
Blank
Avatar_f_tn
my mom called the pharmacy and they told her the ultram i have been taking is making this worse? i have had diarriah, dry heaves since last night, rls in my hands, arms, legs and head. i have not slept since sunday. is there any end to this? i do not know how long i can do this! i am afraid i am going to take offf in my car.
Blank
Avatar_f_tn
I was in similar situation husband, found me oded in bathroom after six months methadone and withdrawling from it, took too much oxy and down I went, cardiac and full respitorary arrest. When I came too in the er I had a shunt in my neck and three bags of narcan drip, spent 4 days in ICU, and all they would give me was motrin, after blowing my lungs up like balloons and shocking my heart, its been about 6 days now and I feel like my ribs are broke and i and detoxing from the narcan now, its not worth it I would have been better off just holding out the few more days of detox than putting my body through all that.... Believe me I know me and my husband both were in the methadone clinic together, long story short high on some pills big, big, big tree, car and boom lights out.  My husband broke his back dislocated his hips, but still proceeded to pull me and a friend that were in the front seat out of the car cause we both put our heads through the windshield, I lacerated my liver, lost a kidney, my buddy that was driving smashed his head and the e-brake went through his knee, which  the pain med addiction was brought on, after my husband od'd three times all times I had to give him cpr waiting for emts, I said enough is enough and asked for help, but because I caved one time I had to put him through the same thing except he doesnt know cpr and almost burried me.....  Do whatever you have to tell horror stories find groups ( i personally dont like) but I do post...  
Blank
Avatar_f_tn
I have been on 140 mgs of methadone (down from 195) for about 2 years. Three days ago I took 180 mgs of morphine with my methadone and a whole bunch of benzos in attempt to end it .  Well long story short I was given narcan at the hospital and I thought I had died and gone to HELL.  I would rather die than ever be given Narcan again.  It wasn't just the physical pain but the emotional terror that about did me in.  Seriously every thing was very surreal and I was sure I was in hell.  It was so bad i will notify hospital that I am never to be resuscitated with Narcan
Anne
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia